MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48135103
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the two extended connectors were found broken during revision operation and replaced new.The hospital can only return one of the products.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: this device was used in a "growing rod construct" in which the patient is fixed at two upper thoracic levels and at 2 lumbar levels, with no additional fixation in between.This is done in an attempt to fix a thoracic scoliosis curve.This existing curve and the placement of the devices allows for a large bending moment to exist within the non-fixed region, and can eventually cause the fatigue breakage of connector.Per the correspondence, the device was implanted for over 2 years.It is likely that the length of implantation along with the patient's activity level created loads and stresses on the device, which contributed to its eventual failure.The devices were discarded by the hospital and are unavailable for investigation.Conclusion: the cause of the reported event cannot be determined conclusively due to the absence of a sample to evaluate.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 EXTENDED CONNECTOR SMALL
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5458133
Report Number0009617544-2016-00079
Device Sequence Number10824610
Product Code KWP
UDI-Device Identifier04546540449580
UDI-Public04546540449580
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052761
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135103
Device Lot Number114954
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient Weight35